Skin Tip: Over Exfoliating Can Lead to Sensitivity!

Happy Friday readers!

Over the weekend I had a consultation with someone who was concerned with dry and tight feeling skin. After asking her questions regarding lifestyle and product use, I learned that she was exfoliating daily with a cleanser that had tiny beads.  While exfoliating is great, moderation, like anything else is key.  Too much can cause sensitivity, inflammation and dry skin as the skin’s protective barrier  becomes impaired.  Limit use to 2-3x per week.

Quick updates: 

My laptop got some kind of weird virus so that’s getting fixed over the weekend but I apologize if I am behind on comments and commenting on your posts;it’s a bit difficult to keep up with a phone/tablet.

Next week is my UCLA class and I’ll be busy trying to get everything in order but I have a few short posts lined up.  Here’s to hoping nothing else goes wrong. 🙂

If any of you pray, please keep me in your prayers- I’d really appreciate it.  I have been sick on and off for about two months now and I feel some of the medications I’ve taken have led to other problems.  It is very frustrating when you get rid of one issue and something else pops up.  I have two doctor’s appointments Monday so I hope I can start getting this resolved.

Have a lovely weekend, 

Stephanie 

33 thoughts on “Skin Tip: Over Exfoliating Can Lead to Sensitivity!

  1. I love exfoliating but keep to only twice a week. Hope that isn’t too much but I just love the scrubbing part lolol. Sadness about your laptop but yay for UCLA class. Thank will be amazing!! And I can’t believe this illness you have 😦 you will definitely be in my prayers and I hope they are able to pinpoint what is exactly wrong on Monday. Wishing you a speedy recovery and have a good weekend xoxoxo Janet

    • Twice should be okay. 🙂 I know, most people, me included, get hooked on that scrubbing feeling but we have to limit it. I know, I hate this happened to my laptop but it’ll get fixed. So excited for the class! Thank you Janet! I have a strong feeling I am having a rare reaction to a medication I am taking but that’s why I booked two appointments. Ugh, I am just wanting all this to end. Thank you and have a good weekend too! Have fun at Sephora and I need to check out the goodies you got from Nordstrom. 🙂

  2. I use the St. Ives apricot exfoliating scrub almost every day to clean my face. Is that too much, or is it sensitive enough for every day use? Also prayers for you with your doctors’ appointments!

    • I would say that everyday is too much. Personally, I dislike the apricot scrub because I feel it’s too abrasive for the face. I would use it no more than twice a week. Have you noticed your skin feeling tight or dry? And thank you so much for your prayers! Highly appreciated. 🙂

      • My skin does feel tight & dry, but I have dry skin anyway. Do you recommend any good facial cleansers that keep your skin hydrated? & you’re welcome! 🙂

      • I’ve tried Dermalogica’s Essential Cleansing Solution and Monarch Beauty Herbal Milky Cleanser and love those! Anything with the word cream or milky would work well for dry skin (not ones for acne though as some acne cleansers have cream in the name)- anything that foams can further strip skin. Hope this helps and if you have any more questions, feel free to ask. 🙂 Thank you!

  3. I’m so excited about your UCLA class! You know you’ll have to let me know how it goes. I’m also praying you get well soon. Being sick stinks. Take care of yourself and drink lots of water. Love you!

  4. I agree it’s totally not necessary exfoliate daily, the skin can’t take it since basically new skin. lol I exfoliate 1-2x tops a week. Great post, I don’t think some people realize over doing it is what’s causing their sensitivity. Btw I’ll keep you in my thoughts! ((hugs)) Wishing you a speedy recovery! I’m so sorry you’ve been dealing with being sick so much.

    • Always great to have your input Jen! You’re right. Thanks for keeping me in your thoughts. It’s been and on and off thing and I strongly think one of the medications might be causing me adverse side effects.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google photo

You are commenting using your Google account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s